Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Give me back my hand- (just kidding) shelliR

Posted by Elizabeth on July 29, 2001, at 14:04:32

In reply to Re: Give me back my hand- (just kidding) Elizabeth, posted by shelliR on July 27, 2001, at 22:00:10

> Hi Elizabeth

Hi Shelli.

> I meant last time that I thought you had missed a msg from me on this board:
> www.dr-bob.org/babble/20010720/msgs/71371.html

You're right, I did miss it.

You said you have DD-NOS. "NOS" covers a lot of territory -- what does it mean in your case? (if you're comfortable talking about that here)

Most of the doctors I've spoken to in Boston, at least, seem to feel that patients are often convinced (by suggestion) that they have DID by overzealous therapists. A lot of doctors in the Boston area don't consider DID even to be a legitimate dx!

> That's incredibly excellent. Does it have the same feeling as the parnate, or different? What were your side effects on parnate? Also, how does the despamine compare to your experience on buprenorphine?

I'm still taking buprenorphine, but at a lower dose than before. I only got up to 100 mg of DMI (which is the very low end of the therapeutic range) about two weeks ago, so there's still a good chance that things will continue improving. At present, it seems to be working about as well as Parnate did, but without the immediate stimulant-like effect (which was sort of a mixed blessing, anyway).

> About withdrawal after missing a dose of parnate:
> Did you ever experience that with nardil?

Not that I can recall. The last time I took Nardil was in late 1997, though. I tried taking it in all sorts of dosing schedules (in an attempt to decrease the insomnia) without seeing any difference, like you described. I finally gave up and just started taking the whole dose (75 mg, I think) in the late morning or early afternoon.

> How is your sleeping with desparmine?

Desipramine, you mean? :-) It's weird. Initially my sleep seemed to be improved quite a bit. Now it's less fragmented, but I've started waking up early again, as when I was depressed (although I am feeling significantly better. (The MAOIs did the same thing, only more so -- they decreased my *need* for sleep, as far as I could tell. MAOIs have wild effects on sleep architecture.)

> I'm up with the air about my next step. Yesterday and today I was in a pretty crummy mood, but then I had to remind myself that most people feel down sometimes, not just very depressed people. Like I wasn't as into my work as I am usually, felt it was getting too repetitious. On the other hand, I did not spend the day in bed like I do when I am terribly depressed. Maybe this is what anhedonia feels like; it's something I don't feel too often, sort of a bored, stale feeling inside.

That's one major (and difficult to treat) aspect of my depression: flattened affect. Desipramine has helped -- I have a fuller range of emotions. I'm hoping I may be able to stop taking the buprenorphine altogether (it helps a *lot* with anhedonia and anergia, but desipramine might work there too).

> Maybe it's a signal for me to get out and start doing more besides working. I am going to put the decision about parnate on hold to try to see if the estrogen is having any effect. I like to keep my trials relatively clean!

I think that's a good plan in general, if you can afford to take the extra time.

> The reason I don't think I can do nardil and oxycontin and concerta is that I took a huge fall into darkness the third day I took prozac, oxy and concerta together. It may have been the crash of the speedball you referred to.

I'd attribute that more to the stimulant and perhaps the opioid than to Prozac.

> I could try nardil and concerta together and drop the oxy. The good thing about stimulents and opiates, they work fast and no waiting period, so it's not like making a huge decision to try one over the other.

That's very true. But there is the potential for bad interactions between Nardil and Concerta, whereas oxycodone is probably fine to use with Nardil. (Some of the synthetic opioids, such as Demerol and Ultram, shouldn't be used with MAOIs. Morphine, codeine, hydrocodone, etc. -- the natural and semisynthetic ones -- are fine.)

> I'll let Lorraine try parnate first, although if our reactions to opiates are any indication, we don't react similarly to chemicals.

So, Lorraine is your guinea pig? :-)

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010725/msgs/72374.html